Avastin Effects after 13cycles: Hi, was wondering... - My Ovacome

My Ovacome
12,442 members14,936 posts

Avastin Effects after 13cycles

Hi, was wondering if anyone here has stopped Avastin completely and not finishing the 18cycles? My mum is having servers stomach pains and I’m worried if she continue avastin she might have bowel porferation! She did her CT and X-ray and they said she has ileus

23 Replies
oldestnewest

I stopped Avastin. Not from choice. I am now on Letrozole, if the advice is to stop or she feels she wants to stop, then you should.

LA xx

Reply

I stopped avastin last November after 11 cycles due to painful side effects. My oncologist thought it was the best move and we agreed to do so. Good luck with whatever you decide to do.

Reply

How are you now? If I may ask

Reply

The pain has decreased significantly. I still have a few issues but so much less than when I was taking Avastin. I last saw my oncologist on 1st August. He was very pleased to see that my CA125 was 23 and I don't need to see him again until November. He did add that for some people the cancer returns quickly after stopping Avastin but this has thankfully not been the case for me. Good luck with whatever you decide xxx

Reply

My mums CA125 is 4, all Tumors has been removed surgically as well, but we’ll never know! I hate cancer. :(

1 like
Reply

Mee too!

Reply

I only had 5 Avastin alongside chemo

Reply

And how are you feeling right now?

Reply

Fab! Nearly 3 years on

Reply

Wow! I’m glad you’re doing great! I hope my mum will be the same! She’s a fighter. But seeing her in pain right now and wants to give up, it breaks my heart! She never had problems with her chemo alone.

Reply

I am BRCA1. Avastin is not paid for in the Channel Islands, so it would have cost me 30,000 a year. Which I could not afford. My geneticist suggested I save my money for possible future PARP treatments-at 40,000!

So far, I have been fine just on the Care Oncology Clinic protocol, which I have talked extensively about in early posts.

Good luck to yr family on this journey.

Reply

Hi. I've only had Avastin 6 times so far but am aware the side effects may accumulate / get more serious in time, so am prepared to stop it if needed. Hopefully that'll be before the damage is too drastic, especially if heart, kidneys or bowel should be affected. We'll see.

Agree with the others... you'd want to stop it if needed. When/whether that is the case, I can't say. Best to discuss with her onc. All the best. Maus

Reply

I’m just hoping there are no other side effects after stopping. Like Tumor starts growing rapidly etc..

Reply

Yah I think that's the key question, and a difficult decision. Hm when would I personally consider stopping Avastin?

1) If the tumour/ca125 remains the same (stays away) or goes down, but side effects become unbearable.

2) If the tumour/ca125 increases while on Avastin.

Else I will continue. As I'm not bound by the 18 rounds limit and treatment options for low grade OC are limited, that's what my oncologist recommended anyway. Maus

Reply

Her CA125 was 4, but we have to check again if it remained the same

1 like
Reply

Hi I’m on avastin. Can’t comment on stopping as I’m having 9th lot next week. But just to sympathise with side affects. Now I’m on it on its own as maintenance, I think I thought there’d be no side affects as didn’t seem to suffer anything with it when having with chemo but oh my word the stiffness and joint aches. I presume the steroids was having with chemo counteracted this and so only feeling it now! I’ll be keeping going but can imagine it’s a tough decision to weigh up when to stop. What does your mums oncologist say?

Reply

We have yet to do endoscopy to see if her stomach is swelling from the inside. Stomach pains are a pain in the arse, this just happened like 2 months ago, and it comes and goes

Reply

I hope it’s something which can be resolved x

Reply

Hi I have had 14 cycles of Avastin out of 18 but when I went for the 15th my BP was high so they would not give it to me but the silly thing is I have been on bp tablets for years and when I take it at home it's fine when I go to the clinic it shoots up 'white coat syndrome' even took valium makes no difference! Any tips would be gratefully received.

Hope your mum is ok harper love to everyone on this site its really helpful. x

Reply

Hi, my oncologist etc was happy for me to take my BP at home which I took a photo of and showed them at clinic. Solved the problem thankfully. Good luck.

Reply

I'm on avastin, maybe 6 , & last CT showed that I gave myself a gastric bypass. I get strictures in my throat, eat 1/3 of what I used to and a lot of the time that's too much. My BP has been all over the place, mostly high not just for chemo time. Has anyone developed a rash with large blisters; mine is on my chest, it's isn't yeast , had a round of fuconazol for that. Trying to determine if it's from radiation or chemo. Making me crazy with pain and burning. Saw primary today and he took a swab and sending it to lab. They don't tell you about all this other stuff, but when you ask, you get "Everybody is different." NO kidding. How frustrating. I hate having 3-4 appt's each week. I got 2 weeks vacation and where did I go, to doctor. Aggravating. Well, those are all my questions, now I'm going to throw myself into my comfy chair and watch stupidity on TV. We have a lot here in the US. Blessings to all, Eileen

Reply

It’s really frustrating 😢😪

Reply

Update: All her internal organs are now attached to each other. Forgot what the actual term is, I just hope my mum isn’t in so much pain :(

Reply

You may also like...